Alert archive / New York / Special Weather Statements in 2015

Special Weather Statement, NWS Buffalo, NY

January 5, 2015Oswego County, New York

NWS Buffalo, NY issued this special weather statement at Jan 5, 2015, 7:53 PM EST for Oswego County, New York. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 5, 2015, 7:53 PM EST (00:53 UTC)
Expired
Jan 5, 2015, 9:15 PM EST
In force
82 min
Issued by
NWS Buffalo, NY

County Oswego County, NY

The radar

The Ft Drum radar (KTYX), 38 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2015-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2015-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

177 
WWUS81 KBUF 060053
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
753 PM EST MON JAN 5 2015

NYZ006-008-060215-
LEWIS NY-OSWEGO NY-
753 PM EST MON JAN 5 2015

...HEAVY LAKE EFFECT SNOW WILL CONTINUE TO IMPACT OSWEGO AND LEWIS
COUNTY LATE THIS EVENING...

* AT 747 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 2 TO 3
  INCHES PER HOUR...AND VISIBILITY OF A HALF MILE OR LESS. THIS LAKE
  EFFECT SNOW BAND WAS LOCATED OVER CENTRAL AND NORTHERN OSWEGO AND 
  INTO EXTREME SOUTHERN LEWIS COUNTY.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  NINE MILE POINT...
  PARISH...
  PULASKI...
  FERNWOOD...
  ALTMAR...
  SALMON RIVER RESERVOIR...
  REDFIELD...
  FISH CREEK...
  HIGHMARKET...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 33 AND 37.

* THE STRONG WINDS WILL COMBINE WITH THE INTENSE COLD TO PRODUCE
  DANGEROUS WIND CHILL VALUES OF ZERO TO MINUS FIVE BELOW ZERO.

DRIVING WITHIN THIS SNOW BAND WILL BE VERY DIFFICULT WITH SNOW
COVERED ROADS AND VERY POOR VISIBILITY. IF TRAVELING ACROSS THE AREA
ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION.

IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.

LAT...LON 4342 7552 4348 7580 4333 7588 4330 7586
      4330 7587 4346 7654 4353 7642 4354 7624
      4358 7621 4367 7621 4356 7522

$$
REYNOLDS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 5, 6:29 PM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Jan 5, 6:29 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
629 PM EST MON JAN 5 2015

.SYNOPSIS...
TEMPERATURES WILL AVERAGE WELL BELOW NORMAL THIS WEEK AS SEVERAL
SURGES OF VERY COLD AIR WILL POUR SOUTH FROM CENTRAL AND EASTERN
CANADA. THE FRIGID AIR WILL FUEL SEVERAL ROUNDS OF SIGNIFICANT LAKE
EFFECT SNOW EAST OF THE LAKES...INCLUDING SNOWS THAT WILL ACCUMULATE
ONE TO TWO FEET EAST OF LAKE ONTARIO THROUGH TONIGHT.

&&

.NEAR TERM /THROUGH TUESDAY/...
A SINGLE PLUME OF HEAVY LAKE EFFECT SNOW EXTENDS ACROSS LAKE
ONTARIO AND INTO CENTRAL OSWEGO COUNTY AT 600 PM. THIS BAND IS
PRODUCING SNOWFALL RATES OF 2 TO 3 INCHES AN HOUR. IT WILL
GRADUALLY LIFT NORTH THIS EVENING...AND AS WINDS WEAKEN ITS INLAND
EXTENT SHOULD ALSO DIMINISH. SOME GUIDANCE BREAKS IT INTO TWO
BANDS LATER THIS EVENING...WHILE OTHER MESOCALE MODEL RUNS KEEP IT
A SINGULAR BAND. EITHER WAY...IT WILL BRING SIGNIFICANT ADDITIONAL
SNOWS TO OSWEGO COUNTY...AND SOUTHWESTERN PORTIONS OF LEWIS
COUNTY. BASED ON THE NORTHWARD LIFT OF THIS BAND...HAVE DROPPED
THE WARNING FOR WAYNE COUNTY.

LAKE SNOW OFF LAKE ERIE WILL BE MORE DIFFUSE AND DISORGANIZED IN
MULTI BAND LAKE SNOW PLUMES AFFECTING CHAUTAUQUA...CATTARAUGUS...
WYOMING...AND SOUTHERN ERIE COUNTIES. EXPECT AREAS OF MODERATE SNOW
WITH SNOWFALL RATES ABOUT A HALF INCH AN HOUR. CLEVELAND RADAR
SHOWS SOME ORGANIZATION SUGGESTING THE BAND MAY NARROW DURING THE
EVENING HOURS...WHICH MAY PRODUCE HEAVIER BUT MORE LOCALIZED SNOWFALL.

A FAST MOVING SYNOPTIC SYSTEM WILL SWING THROUGH THE REGION ON
TUESDAY WITH A BROAD COVERAGE LIGHT SNOW FOR MOST IF NOT ALL OF THE
FORECAST AREA. THIS SYSTEM WILL HAVE LESS OF A REFLECTION AT THE
SURFACE BUT WILL STILL DISRUPT THE LAKE SNOW BANDS DURING TUESDAY
AFTERNOON. A GENERAL COVERAGE OF AN INCH TO TWO INCHES EXPECTED.

TEMPERATURES DURING TONIGHT WILL BE IN THE SINGLE NUMBERS FOR THE
MAJORITY OF THE FORECAST AREA...CLOSE TO ZERO EAST OF LAKE ONTARIO
AND IN THE LOW TEENS CLOSE TO THE LAKES. TUESDAY WILL REMAIN IN THE
DEEP FREEZE WITH HIGH TEMPERATURES IN THE MID TEENS TO LOWER 20S.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
A POLAR LOW WILL REMAIN PARKED OVER FAR NORTHERN QUEBEC WITH A
LONGWAVE TROUGH EXTENDING EQUATOR WARD ACROSS THE GREAT LAKES REGION
THROUGH THE NEXT WEEK. A WELL-ESTABLISHED CROSS-POLAR FLOW WILL
CONTINUE TO SHUNT ARCTIC AIR OUT OF NORTHWESTERN CANADA AND ACROSS
THE GREAT LAKES AS A SERIES OF SHORTWAVES CROSS THE REGION WHILE
ROUNDING THE LONGWAVE TROUGH. ALL OF THIS RESULT IN THE CONTINUATION
OF THE VERY ACTIVE WEATHER PATTERN ACROSS THE REGION THROUGH THE
UPCOMING WEEK WITH PERSISTENT COLD AND LAKE EFFECT SNOWS TO CONTEND
WITH.

LAKE EFFECT SNOWS WILL BE MOVING INTO FULL SWING AS WE MOVE INTO
TUESDAY NIGHT AS A STRONG SHORTWAVE WILL BE CROSSES THE
REGION...PUSHING A WEAK SURFACE LOW ACROSS THE SAINT LAWRENCE
VALLEY. THE COOLING TEMPERATURES ALOFT WILL RAISE EQUILIBRIUM LEVELS
ABOVE 10KFT ON BOTH LAKES WITH LAKE ONTARIO PUSHING 15KFT AT TIMES.
IN FACT BUFKIT PROFILES ON BOTH LAKES ARE DISPLAYING THE CLASSIC
BULLSEYE OF LIFT WITHIN THE DENDRITIC GROWTH LAYER...SUGGESTING A
PERIOD OF VERY IMPRESSIVE SNOWFALL RATES AROUND 00-06Z WEDNESDAY.
EVEN THOUGH THE BAND WILL BE SHIFTING SOUTH THROUGH THE NIGHT WITH
VEERING FLOW IN THE WAKE OF THE SHORTWAVE PASSAGE...THE INTENSE
SNOWFALL RATES COUPLED WITH LOW SNOW/WATER RATIOS SHOULD ALLOW THE
SNOW TO QUICKLY ADD UP TO WARNING AMOUNTS EAST OF LAKE ONTARIO. AS
SUCH THE LAKE EFFECT SNOW WATCH FOR THE NORTH COUNTRY WILL BE
UPGRADED TO A WARNING WITH THIS FORECAST UPDATE.

MEANWHILE...WHILE PARAMETERS ALSO LOOK VERY IMPRESSIVE FOR A TIME
OFF OF LAKE ERIE...SUGGESTING AT LEAST HIGH END ADVISORY AMOUNTS
ACROSS THE BOSTON HILLS AND WESTERN SOUTHERN TIER...THE SHORTER
FETCH OFF LAKE ERIE AND THE TRANSITORY NATURE OF THE BAND MAY
PREVENT AMOUNTS FROM QUITE REACHING WARNING LEVELS. FOR NOW WILL
LEAVE THE CURRENT LES WATCH IN PLACE TO ALLOW FOR ANOTHER MODEL RUN
OR TWO TO FIRM UP CONFIDENCE ON THIS THINKING.

EITHER WAY...CONFIDENCE IS HIGH THAT IT WILL BE A VERY COLD NIGHT
ACROSS THE FORECAST AREA AS THE SHORTWAVE CROSSING THE REGION WILL
PUSH AN ARCTIC FRONT SOUTH ACROSS THE LAKES OVERNIGHT. TEMPERATURES
WILL FALL THROUGH THE TEENS THROUGH THE NIGHT. READINGS WILL
CONTINUE TO FALL ON WEDNESDAY AS THE ARCTIC FRONT MOVES ALL THE WAY
THROUGH THE AREA AND READINGS DROP THROUGH THE SINGLE DIGITS TO
AROUND ZERO BY SUNSET. ADD IN THE BRISK NORTHWEST FLOW BEHIND THE
FRONT AND WIND CHILLS WILL APPROACH THE -15 TO -20 RANGE. THESE
BITTER WIND CHILLS WILL LAST THROUGH WED NIGHT AS FLOW GRADUALLY
BACKS AROUND TO THE SOUTHWEST AS HIGH PRESSURE SLIDES FROM THE GREAT
PLAINS TO THE TENNESSEE VALLEY.

AS HINTED AT ABOVE...LAKE EFFECT SNOWS WILL SHIFT TO THE SOUTHERN
AND SOUTHEASTERN AREAS AROUND THE LAKES ON WEDNESDAY AS
NORTHWESTERLY FLOW BECOMES ESTABLISHED IN THE WAKE OF THE PASSAGE OF
THE ARCTIC FRONT. WHILE THIS WILL GREATLY DIMINISH FETCH...THE
EXTREMELY COLD AIRMASS...AS MUCH AS -26 TO -28C SHOULD HAVE NO
TROUBLE PRODUCING ENOUGH INSTABILITY TO GENERATE ACCUMULATING SNOWS
SOUTH OF LAKE ONTARIO AND ACROSS THE WESTERN SOUTHERN TIER.

WINDS WILL BACK AROUND TO THE SOUTHWEST ONCE AGAIN WEDNESDAY NIGHT
AS A FLATTENING SHORTWAVE RIDGE APPROACHES THE LOWER GREAT LAKES AND
SURFACE HIGH PRESSURE DIVES UNDERNEATH TO THE TENNESSEE VALLEY. THIS
WILL DRIVE ANY LINGERING LES BACK INTO THE NORTH COUNTRY...AND TO A
LESSER EXTENT INTO THE NIAGARA FRONTIER...HOWEVER WARMING
TEMPERATURES ALOFT...RELATIVELY SPEAKING...TO -15C ALONG WITH
INCREASING SHEAR SHOULD KEEP ANY ACCUMULATIONS RELATIVELY MODEST. AS
THESE SOMEWHAT WARMER TEMPERATURES CREEP BACK TO THE NORTH...HIGHS
WILL CLIMB BACK INTO THE TEENS.

THE WARMUP...SO TO SPEAK...WILL BE SHORT-LIVED HOWEVER AS YET
ANOTHER SHORTWAVE DIVES ACROSS THE LOWER GREAT LAKES. THIS IS
EXPECTED TO BRING A MORE WIDESPREAD LIGHT SNOW THURSDAY NIGHT INTO
FRIDAY WITH TEMPERATURES DROPPING BACK INTO THE SINGLE DIGITS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
WIDESPREAD SYNOPTIC SNOW WILL BE TAPERING OFF FRIDAY MORNING AS THE
AFOREMENTIONED SHORTWAVE CLEARS THE REGION...HOWEVER WITH ANOTHER
ROUND OF ARCTIC AIR POURING ACROSS THE LAKES...MORE LAKE EFFECT IS
EXPECTED FRIDAY WITH POSSIBLE WARNING AMOUNTS EAST OF LAKE
ONTARIO...AND TO A LESSER EXTENT LAKE ERIE...FRIDAY INTO SATURDAY.
HIGH PRESSURE PROGGED TO SLIDE ACROSS THE OHIO VALLEY TO THE
MID-ATLANTIC OVER THE WEEKEND SHOULD DISRUPT THE LAKE EFFECT BY THE
SECOND HALF OF THE WEEKEND...AND BY MONDAY SOUTHERLY RETURN FLOW MAY
PROVIDE SOMEWHAT OF A RESPITE AS HIGHS CLIMB BACK TOWARDS
AVERAGE...WITH READINGS EXPECTED IN THE 20S SUNDAY AND 30S MONDAY.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH THE REMAINDER OF THE
EVENING...WITH THE EXCEPTION OF JHW WHICH WILL BE IMPACTED BY LAKE
SNOWS OFF LAKE ERIE. THIS BAND IS LIKELY TO TIGHTEN WHICH MAY
ALLOW FOR IMPROVING CONDITIONS THIS EVENING...BUT CONFIDENCE IN
THIS IS LOW GIVEN THE CLOSE PROXIMITY.

AN OPEN WAVE ALOFT AND WEAK SURFACE WILL WILL PROVIDE ENOUGH
MOISTURE AND LIFT FOR A WIDESPREAD SYNOPTIC SNOW LATE TONIGHT AND
TUESDAY. EXPECT A LOWERED VISIBILITY TO IFR RANGE AROUND DAYBREAK
FOR THE WEST AND DURING MID TO LATE MORNING FOR CENTRAL AND
NORTHERN NEW YORK...AND LASTING THROUGH MOST OF THE DAY FOR ALL
SITES.

OUTLOOK...
TUESDAY NIGHT...AREA OF IFR IN LAKE EFFECT SNOW E-NE OF THE LAKES.
WEDNESDAY...IFR WITH LAKE EFFECT SNOW SOUTHEAST OF THE
LAKES...MVFR ELSEWHERE.
THURSDAY...IFR WITH LAKE EFFECT SNOW EAST AND NORTHEAST OF THE
LAKES...MAINLY VFR ELSEWHERE.
FRIDAY...MVFR/IFR WITH LAKE EFFECT SNOW EAST OF THE LAKES AND A
CHANCE OF WIDESPREAD SNOW ELSEWHERE.

&&

.MARINE...
AS ARCTIC HIGH PRESSURE MOVES EAST ACROSS THE OHIO VALLEY
TONIGHT...WINDS WILL FINALLY SUBSIDE ACROSS LAKES ERIE AND ONTARIO
WITH WAVES LOWERING BELOW SMALL CRAFT ADVISORY LEVELS TUESDAY
MORNING.

WINDS WILL ONCE AGAIN FRESHEN LATE TUESDAY AND TUESDAY NIGHT IN THE
WAKE OF THE NEXT STORM SYSTEM. THIS COULD LEAD TO NEAR GALE FORCE
WIND GUSTS ON LAKE ONTARIO FOR TUESDAY NIGHT AND WEDNESDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING FROM 5 PM TUESDAY TO 10 AM EST
     WEDNESDAY FOR NYZ006>008.
     LAKE EFFECT SNOW WARNING UNTIL 7 AM EST TUESDAY FOR NYZ005-006-
     008.
     LAKE EFFECT SNOW ADVISORY UNTIL 10 AM EST TUESDAY FOR NYZ012-
     019-020-085.
     LAKE EFFECT SNOW WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     MORNING FOR NYZ012-019-020-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST TUESDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR
         LOZ043.
         SMALL CRAFT ADVISORY UNTIL 4 AM EST TUESDAY FOR LOZ042.
         SMALL CRAFT ADVISORY UNTIL NOON EST TUESDAY FOR LOZ044-045.

&&

SYNOPSIS...WCH
NEAR TERM...APFFEL/WCH
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...APFFEL
MARINE...WCH
Hazardous weather outlook, Jan 5, 5:53 PM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
553 PM EST MON JAN 5 2015

NYZ007-062300-
JEFFERSON-
553 PM EST MON JAN 5 2015

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 5 PM TUESDAY TO 10 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-008-062300-
OSWEGO-LEWIS-
553 PM EST MON JAN 5 2015

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST TUESDAY...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 5 PM TUESDAY TO 10 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005-062300-
NORTHERN CAYUGA-
553 PM EST MON JAN 5 2015

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>004-010-011-013-014-021-062300-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-LIVINGSTON-
ONTARIO-ALLEGANY-
553 PM EST MON JAN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019-020-085-062300-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
553 PM EST MON JAN 5 2015

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...
...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.
   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-062300-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
553 PM EST MON JAN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-062300-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
553 PM EST MON JAN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jan 5, 2:03 PM EST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
203 PM EST MON JAN 5 2015

NYZ004>006-052030-
CAYUGA NY-OSWEGO NY-WAYNE NY-
203 PM EST MON JAN 5 2015

...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA THIS AFTERNOON...

* AT 144 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
  INDICATED A LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES
  OF 2 TO 3 INCHES PER HOUR...AND VISIBILITY OF A HALF MILE OR LESS. THIS
  LAKE EFFECT SNOW BAND WAS LOCATED OVER OSWEGO...NORTHERN CAYUGA AND
  EXTREME NORTHEAST WAYNE COUNTY.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  FAIR HAVEN...
  HANNIBAL...
  FULTON...
  MINETTO...
  PENNELLVILLE...
  CENTRAL SQUARE AND WEST MONROE...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 33.

* ADDITIONALLY...WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 MPH...
  AND SNOWFALL WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW.

DRIVING WITHIN THIS SNOW BAND WILL BE VERY DIFFICULT WITH SNOW
COVERED ROADS AND VERY POOR VISIBILITY. IF TRAVELING ACROSS THE AREA
ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION.

IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.

LAT...LON 4315 7589 4319 7608 4326 7620 4322 7619
      4320 7629 4323 7630 4322 7647 4320 7648
      4329 7691 4335 7670 4343 7663 4349 7650
      4337 7586 4333 7588 4332 7585

REYNOLDS
Local storm report, Jan 5, 2:49 PM EST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
249 PM EST MON JAN 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     NON-TSTM WND DMG OAKFIELD                43.06N  78.27W
01/04/2015                   GENESEE            NY   LAW ENFORCEMENT

            TREE DOWN ON LOCKPORT RD.

&&

CORRECTED COUNTY/STATE...LOCATION

EVENT NUMBER BUF1500008

AR
Special weather statement, Jan 5, 3:58 PM EST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
358 PM EST MON JAN 5 2015

NYZ004>006-052215-
CAYUGA NY-OSWEGO NY-WAYNE NY-
358 PM EST MON JAN 5 2015

...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA THIS EVENING...

* AT 343 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
  INDICATED LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES
  OF 2 TO 3 INCHES PER HOUR...AND VISIBILITY OF A HALF MILE OR LESS. THIS
  LAKE EFFECT SNOW BAND WAS LOCATED OVER EXTREME NORTHEASTERN CAYUGA AND
  OSWEGO COUNTIES. THIS BAND WILL GRADUALLY LIFT TO THE NORTH LATER
  THIS EVENING.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  FAIR HAVEN...
  OSWEGO...
  FULTON...
  PHOENIX...
  PALERMO...
  MALLORY...
  CENTRAL SQUARE...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 34.

* ADDITIONALLY...WINDS OF 20 TO 30 MPH WITH GUSTS UP 35 MPH...
  AND SNOWFALL WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW.

DRIVING WITHIN THIS SNOW BAND WILL BE VERY DIFFICULT WITH SNOW
COVERED ROADS AND VERY POOR VISIBILITY. IF TRAVELING ACROSS THE AREA
ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION.

IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.

LAT...LON 4333 7588 4332 7585 4329 7586 4315 7589
      4319 7608 4326 7620 4322 7619 4320 7629
      4323 7630 4322 7646 4331 7685 4335 7670
      4343 7663 4350 7646 4344 7583

REYNOLDS
Special weather statement, Jan 5, 5:36 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
536 PM EST MON JAN 5 2015

NYZ005-006-052330-
CAYUGA NY-OSWEGO NY-
536 PM EST MON JAN 5 2015

...HEAVY LAKE EFFECT SNOW WILL CONTINUE TO IMPACT EXTREME NORTHERN
CAYUGA AND SOUTHERN OSWEGO COUNTIES...

* AT 530 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 2 TO 3
  INCHES PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS.
THIS LAKE EFFECT SNOW BAND WAS LOCATED JUST WEST OF OSWEGO SOUTHEAST
TO FULTON AND CENTRAL SQUARE.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  TOWN OF OSWEGO SOUTH AND WEST OF THE CITY...
  MINETTO...
  FULTON...
  VOLNEY...
  PALERMO...
  SCHROEPPEL...
  HASTINGS...
  CENTRAL SQUARE...
  CONSTANTIA...

* THE STRONG WINDS WILL COMBINE WITH THE INTENSE COLD TO PRODUCE
DANGEROUS WIND CHILL VALUES OF ZERO TO FIVE BELOW ZERO.

TRAVEL WILL BE EXTREMELY DIFFICULT OR EVEN IMPOSSIBLE DUE TO THE
COMBINATION OF SNOWFALL AND STRONG WINDS PRODUCING SIGNIFICANT
BLOWING AND DRIFTING SNOW. MOTORISTS SHOULD EXPECT TO ENCOUNTER NEAR
ZERO VISIBILITIES...SNOW COVERED AND DRIFTED ROADWAYS WHICH WILL MAKE
SOME ROADS NEARLY IMPASSABLE AT TIMES.

MOTORISTS SHOULD ALLOW A LOT OF EXTRA TIME AND BE PREPARED FOR SEVERE
WINTER DRIVING CONDITIONS. IF YOU MUST TRAVEL...BE PREPARED BY HAVING
AN EMERGENCY KIT...EXTRA BLANKETS AND WARM CLOTHING IN THE EVENT THAT
YOUR VEHICLE HAS MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU
HAVE A FULLY CHARGED CELL PHONE.

LAT...LON 4316 7588 4315 7592 4319 7603 4319 7608
      4323 7612 4326 7620 4322 7619 4335 7672
      4336 7669 4343 7663 4348 7652 4333 7586

SMITH
Special weather statement, Jan 5, 6:32 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
632 PM EST MON JAN 5 2015

NYZ006-008-060045-
LEWIS NY-OSWEGO NY-
632 PM EST MON JAN 5 2015

...HEAVY LAKE EFFECT SNOW WILL CONTINUE TO IMPACT OSWEGO COUNTY...

* AT 622 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
  INDICATED A LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES
  OF 2 TO 3 INCHES PER HOUR...AND VISIBILITY OF A HALF MILE OR LESS. THIS LAKE
  EFFECT SNOW BAND WAS LOCATED OVER OSWEGO...NINE MILE POINT...MEXICO...
  PARISH...AMBOY AND SLOWLY MOVING TO THE NORTH THIS EVENING.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  NINE MILE POINT...
  PORT ONTARIO...
  PULASKI...
  FERNWOOD...
  ALTMAR...
  REDFIELD...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 33 AND 37.

* ADDITIONALLY...WINDS OF 15 TO 25 MPH AND SNOWFALL WILL CREATE AREAS OF
  BLOWING AND DRIFTING SNOW.

* THE STRONG WINDS WILL COMBINE WITH THE INTENSE COLD TO PRODUCE
  DANGEROUS WIND CHILL VALUES OF ZERO TO FIVE BELOW ZERO.

DRIVING WITHIN THIS SNOW BAND WILL BE VERY DIFFICULT WITH SNOW
COVERED ROADS AND VERY POOR VISIBILITY. IF TRAVELING ACROSS THE AREA
ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION.

IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.

LAT...LON 4342 7552 4348 7580 4333 7588 4332 7585
      4325 7587 4342 7662 4353 7642 4354 7624
      4358 7621 4367 7620 4365 7576 4357 7520

REYNOLDS
Special weather statement, Jan 5, 7:53 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
753 PM EST MON JAN 5 2015

NYZ006-008-060215-
LEWIS NY-OSWEGO NY-
753 PM EST MON JAN 5 2015

...HEAVY LAKE EFFECT SNOW WILL CONTINUE TO IMPACT OSWEGO AND LEWIS
COUNTY LATE THIS EVENING...

* AT 747 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 2 TO 3
  INCHES PER HOUR...AND VISIBILITY OF A HALF MILE OR LESS. THIS LAKE
  EFFECT SNOW BAND WAS LOCATED OVER CENTRAL AND NORTHERN OSWEGO AND
  INTO EXTREME SOUTHERN LEWIS COUNTY.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  NINE MILE POINT...
  PARISH...
  PULASKI...
  FERNWOOD...
  ALTMAR...
  SALMON RIVER RESERVOIR...
  REDFIELD...
  FISH CREEK...
  HIGHMARKET...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 33 AND 37.

* THE STRONG WINDS WILL COMBINE WITH THE INTENSE COLD TO PRODUCE
  DANGEROUS WIND CHILL VALUES OF ZERO TO MINUS FIVE BELOW ZERO.

DRIVING WITHIN THIS SNOW BAND WILL BE VERY DIFFICULT WITH SNOW
COVERED ROADS AND VERY POOR VISIBILITY. IF TRAVELING ACROSS THE AREA
ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION.

IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.

LAT...LON 4342 7552 4348 7580 4333 7588 4330 7586
      4330 7587 4346 7654 4353 7642 4354 7624
      4358 7621 4367 7621 4356 7522

REYNOLDS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 9:22 PM ESTSpecial Weather StatementBUFErie53 min
Jan 5, 9:43 PM ESTSpecial Weather StatementBUFOswego62 min
Jan 5, 9:44 PM ESTWind Chill WatchBUFJefferson, Lewis7 hr
Jan 5, 10:44 PM ESTSpecial Weather StatementBUFErie61 min
Jan 5, 10:49 PM ESTSpecial Weather StatementBUFOswego56 min
Jan 5, 11:51 PM ESTSpecial Weather StatementBUFErie84 min
Jan 6, 4:16 AM ESTWind Chill AdvisoryBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more54 hr
Jan 6, 12:17 PM ESTLake Effect Snow AdvisoryBUFCayuga, Erie, Genesee, Jefferson, Lewis, Monroe and 2 more54 hr
Jan 6, 3:37 PM ESTHeavy Freezing Spray WarningBUF4 days

Nearby

Special Weather Statements in New York, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.